MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888133505P
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a tunnel dialysis catheter exchange, the stylet broke off inside the catheter within the shaft.The catheter was not repaired.There was no leak.There was no luer adapter issue.The stylet used was the stylet included in the kit.No pieces of the stylet fell into the patient's body.Nothing unusual was observed on the device prior to use.No other defects or damage were found on the product.Flushing was  done prior to use.No other products were being utilized with the device.The product was placed in the ir (intervention radiology)/catheter laboratory.The catheter was removed with the stylet and replaced with another, same-brand with the same lot and product id (identifier) catheter.No intervention or treatment was required as a result of the event.No x-ray machine was used or performed.There was no blood loss.A blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a tunnel dialysis catheter exchange, the stylet broke off inside the catheter within the shaft.The catheter was not repaired.There was no leak.There was no luer adapter issue.The stylet used was the stylet included in the kit.No pieces of the stylet fell into the patient's body.Nothing unusual was observed on the device prior to use.No other defects or damage were found on the product.Flushing was done prior to use and it was normal.No other products were being utilized with the device.The product was placed in the ir (intervention radiology)/catheter laboratory.The catheter was removed with the stylet and replaced with another, same-brand with the same lot and product id (identifier) catheter.No intervention or treatment was required as a result of the event.No x-ray machine was used or performed.There was no blood loss.A blood transfusion was not required.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during a tunnel dialysis catheter exchange, the 52 cm (centimeter) stylet broke off inside the catheter within the shaft.The catheter was not repaired.There was no leak.There was no luer adapter issue.The stylet used was the stylet included in the kit.No pieces of the stylet fell into the patient's body.Nothing unusual was observed on the device prior to use.No other defects or damage were found on the product.Flushing was done prior to use and it was normal.No other products were being utilized with the device.The product was placed in the ir (intervention radiology)/catheter laboratory.The catheter was removed with the stylet and replaced with another, same-brand with the same lot and product id (identifier) catheter.No intervention or treatment was required as a result of the event.No x-ray machine was used or performed.There was no blood loss.A blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted one palindrome catheter along with one stylet which was returned in two pieces.One piece (proximal end) was returned separately and the other segment was stuck in the arterial extension tube and was inaccessible.The arterial luer adapter was cut off so the stylet could be accessed.The stylet was removed without too much force and a large amount of dried blood was also removed.Both ends of the stylet where the break occurred showed evidence of necking.This suggests that the stylet was stuck and the customer exerted a lot of force to try and remove it.The inside of the cannula was examined but no obstructions were found besides dried blood.It was reported that the stylet broke apart.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19249749
Report Number1282497-2024-00085
Device Sequence Number7309917
Product Code NYU
UDI-Device Identifier10884521157927
UDI-Public10884521157927
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888133505P
Device Catalogue Number8888133505P
Device Lot Number2332700275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/02/2024
05/13/2024
07/11/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/24/2024
06/04/2024
07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale